Injectable antibiotic cause sour crop or oral antibiotics?

Discussion in 'Emergencies / Diseases / Injuries and Cures' started by bintekhan, Jul 22, 2019.

  1. bintekhan

    bintekhan Songster

    134
    85
    131
    May 26, 2015
    Hello everyone,

    I have a question regarding sout crop. I have a rooster , has a sour crop now after antibiotics tteatreat. He has temperature and mucus or tonsillitis I guess. Not eating by his own. I m feesing him.

    Now as he has fever , I think I must continue with the antibiotic. But injectable this time. Will injectable antibiotic cause sour crop too?
    SomtSomethis comb turn s purplish ot blue. No wheezing or coughing.


    I have given him amoxicillin and tylosin. Now I have lincomycin injectable. How much should I give him? He has bumblefoot too. Bumblefoot cause fever too?

    Thanks
     
  2. ChickenCanoe

    ChickenCanoe Crossing the Road

    27,505
    13,913
    767
    Nov 23, 2010
    St. Louis, MO
    Who diagnosed and prescribed these meds?
    Other than bumblefoot, what was the original diagnosis he was being treated for? Was it bacterial?
    Fever is indicative of infection.
    Once you stop the antibiotics, probiotics will be necessary. That could possibly help the sour crop.
     
    Wyorp Rock likes this.
  3. bintekhan

    bintekhan Songster

    134
    85
    131
    May 26, 2015
    I actually took him to a vet, for fecal test for parasite s. As earlier he had bloody smelly dropping s. Test came out negative for parasite s.

    So earlier I thought it is coccidiosis , but when report came in negative I stopped giving him amprolium.

    Vet just said it might be bactatbac infection. Or enteritis. So he prescribed antibiotic. Bactrim.


    He had issue swallowing foos. He was a bit fine after that. But then same situation again. There was mucus in the poop. I talked to vet he said shift to amoxicillin. So I did. For five days. He was fine on that but when I stopped he was again feeling sick , fever , not eating. Comb was getting paler.

    Now sour ctop. There should be something related to intestines or throat infection .as far as I can understand.still not eating I am feeding him. Vet prescribed tres oriz forte .

    Now , he is doing just 2-3 tiny poops a day. A bit watery crop. Now should I continue with another round of antibiotics this time lincomycin , as it's good for bumblefoot , and intestinal track infection or throat infection. ? Will it cause sour crop too?

    Thanks.
     
  4. bintekhan

    bintekhan Songster

    134
    85
    131
    May 26, 2015
    Currently I have neurobion injection , lincomycin injection and penicillin 10 lacs units.

    What should I do? My vet is not an avian vet. He said give him a half cc of lincomycin injection 300mg/ml. It seems quite steons dose for a bantam under one kilogram. It should be around 0 .2 ,0 .3. I guess. For fever can I use asprin or paracetamol ? He said Panadol syrup 0.5 cc.

    Thanks everyone again for your efforts and support.

    Stay blessed!!
     
  5. Wyorp Rock

    Wyorp Rock Enabler

    24,051
    27,786
    1,102
    Sep 20, 2015
    Southern N.C. Mountains
    Can you post some photos of the rooster, his foot/scab and the inside of his beak?
     
  6. bintekhan

    bintekhan Songster

    134
    85
    131
    May 26, 2015
    Sure. There is a kind of swelling underneath their feet. Puffy feet . Still he has fever. SomtSomet his comb turn s purplish blue , when I feed him. Or sue to fever.

    He is in this condition for the past 3 weeks. Not pooping much just tiny bit in a day. Crop swollen a bit of fluids in there.

    I am confused eithie it throat infection, intestinal track infection or bumblefoot issue.

    He has sour crop I am sure. Due to antibiotics. Not eating a single grain by himself. Just stinkigd water.

    I have miconazole oral for mouth infection s. Can I give that?

    Or should I start up with lincomycin injection 0.2 of a 300mg/ml injection?
    And neurobion injection.

    What other things should I look for?

    Thanks.
     
  7. Eggcessive

    Eggcessive Enabler

    44,693
    29,151
    1,052
    Apr 3, 2011
    southern Ohio
    I don’t think that I would give anymore antibiotics at this time. Nystatin should be okay to give for sour crop. Infections can sometimes be from virus or fungus, and giving antibiotics not only will not help, they can cause an overgrowth of fungus. We are not vets here, and cannot really diagnose what is going on, but you have used quite a few antibiotics already. That can lead to antibiotic resistance.

    Do not use paracetamol(acetaminophen) in chickens. Aspirin is allowed.

    Can you post a picture of the swollen feet? A good picture of both feet and legs straight on can be helpful to rule out gout, mycoplasma synovitis, or other problems.
     
    Last edited: Jul 24, 2019
    Wyorp Rock and MilesFluffybutt like this.
  8. MilesFluffybutt

    MilesFluffybutt Songster

    339
    337
    161
    Nov 16, 2016
    Vermont
    I agree with @Eggcessive regarding antibiotic use.

    As a side note, I've noticed when I give my roosters Amoxicillin the very back of their combs tend to turn purple for a bit. I've never had a case of sour crop following a round of antibiotics. I only ever use Baytril (brand name for Enrofloxacin) and Clavamox (brand name for Amoxicillin / Clavulanic acid) for infection and Metacam/Ostilox (brand names for anti-inflammatory drug) for pain relief.
     
  9. Eggcessive

    Eggcessive Enabler

    44,693
    29,151
    1,052
    Apr 3, 2011
    southern Ohio
    A picture of his comb may help as well. Some large-combed roosters may have some discoloring on tips or toward the rear of the comb when they are excited or stressed, dehydrated, or very cold. As long as the color returns later, that may be normal.
     
    Wyorp Rock likes this.
  10. Wyorp Rock

    Wyorp Rock Enabler

    24,051
    27,786
    1,102
    Sep 20, 2015
    Southern N.C. Mountains
    :pop
     

BackYard Chickens is proudly sponsored by: